zbMATH — the first resource for mathematics

Normal hyperbolicity and linearisability. (English) Zbl 0619.58033
It is well known that one can linearise a diffeomorphism near a compact invariant submanifold in the presence of 1-normal hyperbolicity. The author gives a counterexample to a statement suggested by C. Pugh and M. Shub [ibid. 10, 187-198 (1970; Zbl 0206.258)] that one can weaken this normal hyperbolicity assumption. Let \(M=S^ 3\) and consider \(V=S^ 2\) as a submanifold of M. The author proves the existence of \(C^{\infty}\) diffeomorphism \(f: M\to M\), which leaves V invariant and which is 0-normally hyperbolic along V such that (i) f is not conjugate to N(f) near V, (ii) if \(g: M\to M\) is a diffeomorphism with \(N(g)=N(f)\) along V and g is sufficiently \(C^ 2\) close to f, then g is not conjugate to N(g) near V.
Reviewer: A.Reinfelds (Riga)

37D99 Dynamical systems with hyperbolic behavior
Full Text: DOI EuDML
[1] [HPS] Hirsch, H.W., Pugh, C.C., Shub, M.: Invariant manifolds. Lect. Notes Math.583 (1977) · Zbl 0355.58009
[2] [Ma] Mane, R.: Persistent Manifolds are Normally Hyperbolic. Bull. Am. Math. Soc80, 90-91 (1974) · Zbl 0276.58009 · doi:10.1090/S0002-9904-1974-13366-5
[3] [Me] de Melo, W.: Structural Stability of diffeomorphisms on two manifolds. Invent. Math.21, 9-21 (1973)
[4] [Ne] Newhouse, S.: The abundance of wild hyperbolic sets and non-smooth stable sets for diffeomorphisms. Publ. Math., Inst. Hautes Etud. Sci.50, 101-151 (1979) · Zbl 0445.58022 · doi:10.1007/BF02684771
[5] [NPT] Newhouse, S., Palis, J., Takens, F.: Stable families of diffeomorphisms. Publ. Inst. Hautes Etud. Sci.57 (1983) · Zbl 0518.58031
[6] [Pa] Palis, J.: A differentiable invariant of topological conjugacy and moduli of stability. Asterisque51, 335-346 (1978) · Zbl 0396.58015
[7] [PT] Palis, J., Takens, F.: Topological equivalence of normally hyperbolic dynamical systems. Topology16, 335-345 (1977) · Zbl 0391.58015 · doi:10.1016/0040-9383(77)90040-4
[8] [PS] Pugh, C.C., Shub, M.: Linearization of normally hyperbolic diffeomorphisms and flows. Invent. Math.10, 187-198 (1970) · Zbl 0206.25802 · doi:10.1007/BF01403247
[9] [Robb] Robbin, J.: A structural stability theorem. Ann. Math.94 (1971) · Zbl 0224.58005
[10] [Robi] Robinson, C.: Structural stability theorems ofC 1 diffeomorphisms. J. Differ. Equations22 (1976)
[11] [Sho] Shoshitaishvili, A.N.: Bifurcations of topological type at singular points of parametrized vectorfields. Funct. Anal. Appl.6, 169-170 (1972) · Zbl 0274.34028 · doi:10.1007/BF01077527
[12] [Ster] Sternberg, S.: On the structure of local homeomorphisms of Euclideann-space, II. Am. J. Math.59, 623-631 (1959)
[13] [Str] van Strien, S.J.: One parameter families of vectorfields, Bifurcations near saddle-connections. Thesis Utrecht, (1982, to appear)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.